Open Access
Spring 2007 Annihilators of local cohomology in characteristic zero
Paul Roberts, Anurag K. Singh, V. Srinivas
Illinois J. Math. 51(1): 237-254 (Spring 2007). DOI: 10.1215/ijm/1258735334


This paper discusses the problem of whether it is possible to annihilate elements of local cohomology modules by elements of arbitrarily small order under a fixed valuation. We first discuss the general problem and its relationship to the Direct Summand Conjecture, and next present two concrete examples where annihilators with small order are shown to exist. We then prove a more general theorem, where the existence of such annihilators is established in some cases using results on abelian varieties and the Albanese map.


Download Citation

Paul Roberts. Anurag K. Singh. V. Srinivas. "Annihilators of local cohomology in characteristic zero." Illinois J. Math. 51 (1) 237 - 254, Spring 2007.


Published: Spring 2007
First available in Project Euclid: 20 November 2009

zbMATH: 1127.13013
MathSciNet: MR2346196
Digital Object Identifier: 10.1215/ijm/1258735334

Primary: 13D22
Secondary: 13D45 , 14K05

Rights: Copyright © 2007 University of Illinois at Urbana-Champaign

Vol.51 • No. 1 • Spring 2007
Back to Top